Alert archive / Indiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 85, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 7, 2021, 6:20 PM EDT for Wayne County, Indiana. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2021, 6:20 PM EDT (22:20 UTC)
- Expired
- Aug 7, 2021, 7:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wayne County, IN
The radar
The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 6:38 PM EDT | TSTM WND DMG | 2 Ne Hagerstown, IN | SEVERAL TREE LIMBS DOWNED ON OLIVE BRANCH ROAD. TIME ESTIMATED FROM RADAR. |
| Aug 7, 6:50 PM EDT | TSTM WND DMG | 4 N Cambridge City, IN | ONE TREE DOWNED NEAR JERRY MYERS ROAD AND BRICK CHURCH ROAD. TIME ESTIMATED FROM RADAR. |
| Aug 7, 7:08 PM EDT | TSTM WND DMG | 1 W Cambridge City, IN | ONE TREE DOWNED NEAR EAST AVE AND US ROUTE 40. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
431
WUUS51 KILN 072220
SVRILN
INC177-072315-
/O.NEW.KILN.SV.W.0085.210807T2220Z-210807T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
620 PM EDT Sat Aug 7 2021
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Wayne County in east central Indiana...
* Until 715 PM EDT.
* At 619 PM EDT, a severe thunderstorm was located 8 miles northwest
of Fountain City, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Richmond, Centerville, Cambridge City, Hagerstown, Fountain City,
Dublin, Franklin, Greens Fork, East Germantown, Spring Grove,
Economy, Mount Auburn, Middleboro, Jacksonburg, Interstate 70 at
Exit 145 and Williamsburg.
This includes I-70 in Indiana between mile markers 134 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3987 8522 3987 8520 4001 8520 4001 8485
3986 8482 3981 8497 3979 8522
TIME...MOT...LOC 2219Z 354DEG 10KT 4002 8506
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ch3 follow-up statements
605
WWUS51 KILN 072239
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
639 PM EDT Sat Aug 7 2021
INC177-072315-
/O.CON.KILN.SV.W.0085.000000T0000Z-210807T2315Z/
Wayne IN-
639 PM EDT Sat Aug 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN WAYNE COUNTY...
At 638 PM EDT, a severe thunderstorm was located near Hagerstown,
moving southwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
Locations impacted include...
Richmond, Centerville, Cambridge City, Hagerstown, Fountain City,
Dublin, Franklin, Greens Fork, East Germantown, Economy, Mount
Auburn, Jacksonburg, Interstate 70 at Exit 145 and Williamsburg.
This includes I-70 in Indiana between mile markers 134 and 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3987 8522 3987 8520 4001 8520 4001 8490
3984 8493 3981 8497 3979 8522
TIME...MOT...LOC 2238Z 025DEG 14KT 3993 8506
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ch158
WWUS51 KILN 072307
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
707 PM EDT Sat Aug 7 2021
INC177-072315-
/O.CON.KILN.SV.W.0085.000000T0000Z-210807T2315Z/
Wayne IN-
707 PM EDT Sat Aug 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN WAYNE COUNTY...
At 707 PM EDT, a severe thunderstorm was located over Cambridge City,
moving southwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
Locations impacted include...
Cambridge City, Hagerstown, Dublin, Franklin, Greens Fork, East
Germantown, Mount Auburn and Jacksonburg.
This includes I-70 in Indiana between mile markers 134 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3987 8522 3987 8520 3999 8520 3998 8511
3993 8505 3981 8502 3979 8522
TIME...MOT...LOC 2307Z 027DEG 12KT 3984 8517
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ch406
WWUS51 KILN 072314
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
714 PM EDT Sat Aug 7 2021
INC177-072323-
/O.EXP.KILN.SV.W.0085.000000T0000Z-210807T2315Z/
Wayne IN-
714 PM EDT Sat Aug 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAYNE COUNTY WILL
EXPIRE AT 715 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3987 8522 3987 8520 3999 8520 3998 8511
3993 8505 3981 8502 3979 8522
TIME...MOT...LOC 2313Z 354DEG 10KT 3983 8517
$$
chWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:10 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 7, 3:10 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 310 PM EDT Sat Aug 7 2021 .SYNOPSIS... Warmer and more humid conditions will ramp up over the next several days, with increasing chances of scattered afternoon and evening showers and storms through early next week. The greatest storm chances will be this evening and again midweek of the upcoming week. Warm overnight low temperatures will make for persistently muggy conditions. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Scattered activity regenerating near and ahead of overnight MCV currently in upper Miami and Scioto valleys becoming more numerous and pushing ESE through the region. The activity is pushing into a less favorable region in terms of DCAPE, with marginal MLCAPE values of 1000-1500 J/KG. Generally not expecting storms to become severe, but certainly some substantial wind gusts of 40+ kts possible. Have also introduced late afternoon and early evening isolated shower/thunderstorm chances for the lower Scioto valley through the evening hours, but with areas closer to the Ohio River more stable, any activity here should be short-lived. Overnight, there is lingering potential for isolated convection through roughly 06z, some weak low level convergence continuing through part of the night. Overnight lows will range from the mid to upper 60s tonight. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... For Sunday, as a mid level ridge builds into the area, this will push chances for afternoon convection a bit further north, and allow potential for a more capped environment. Some uncertainty here with that, but have kept potential for afternoon convection along the northern fringe of the forecast area generally along/north of I-70. With the more favorable instability shifting to the north/northeast, any storms which develop should be isolated/widely scattered. Ridging and southerly will also allow temperatures to inch up to 90 to lower 90s. For Sunday night, while the upper ridge slowly shifts eastward, it will still dominate the overall regional pattern, but with continued southerly flow along the back side of the high, warm/moist conditions will keep overnight lows in the upper 60s to lower 70s. && .LONG TERM /MONDAY THROUGH SATURDAY/... Scattered thunderstorm activity is expected several days during the long term period along with heat and humidity. While several days have heat index values in the middle to upper 90s, do not have any days reaching heat advisory criteria at this time. Due to convective potential limiting heat in certain areas at times, decided to leave heat mention out of the HWO until there is more confidence in convection location. A cold front will move through on Friday and then bring an end to thunderstorm chances. Will have to see how this frontal boundary evolves through the week for the potential for severe weather on Friday. Cooler and drier conditions will then be in place for Saturday. With CAA, increased cloud cover. In addition with a weak upper level disturbance and winds off of the lake, cannot rule out the potential for a few showers across central Ohio. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Slightly diminished complex from lingering MCV continues to push ESE through the region currently north of KDAY, with additional development along boundaries out ahead of the complex. Have introduced VCTS for KDAY/KCMH/KLCK through about 00z, with some lingering TS after this time, but expected to be sparse enough to not warrant VCTS. Overall VFR conditions expected, though MVFR possible where thunderstorms may be prevailing. VFR CU will diminish after 00z, and while scattered showers could linger, expectation is isolated enough to not carry VCSH. MVFR visibility expected at KLUK in the 09-12z timeframe. OUTLOOK...MVFR conditions possible in afternoon/evening thunderstorms are possible especially Monday into Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JDR NEAR TERM...JDR SHORT TERM...JDR LONG TERM...Novak AVIATION...JDR
Hazardous weather outlook, Aug 7, 3:12 PM EDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 312 PM EDT Sat Aug 7 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 312 PM EDT Sat Aug 7 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 4:45 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
445 PM EDT Sat Aug 7 2021
OHZ045-046-055-056-072115-
Licking OH-Delaware OH-Franklin OH-Union OH-
445 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN FRANKLIN,
SOUTHEASTERN DELAWARE, WEST CENTRAL LICKING AND SOUTHEASTERN UNION
COUNTIES IN CENTRAL OHIO THROUGH 515 PM EDT...
At 444 PM EDT, a strong thunderstorm was reported over Worthington,
moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbus, Dublin, Westerville, Reynoldsburg, Upper Arlington,
Gahanna, Hilliard, Marysville, Worthington, Bexley, Pataskala,
Powell, Johnstown, Plain City, Minerva Park, New California, Ohio
State University, Polaris, Easton and Summit Station.
This includes the following Interstates...
I-70 in Ohio between mile markers 99 and 103.
I-71 in Ohio between mile markers 107 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4003 8272 3994 8282 3995 8303 4007 8321
4011 8321 4011 8326 4020 8340 4014 8270
TIME...MOT...LOC 2044Z 311DEG 7KT 4010 8298
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
chSpecial weather statement, Aug 7, 5:02 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
502 PM EDT Sat Aug 7 2021
INZ050-OHZ042-060-072130-
Wayne IN-Darke OH-Preble OH-
502 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN WAYNE,
NORTHWESTERN PREBLE AND SOUTHWESTERN DARKE COUNTIES THROUGH 530 PM
EDT...
At 502 PM EDT, a strong thunderstorm was reported 7 miles southeast
of Winchester, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Greenville, New Paris, New Madison, Fountain City, Wayne Lakes,
Bethel, Hollansburg, Palestine, Whitewater, Abbottsville, Middleboro
and Sharpeye.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4001 8481 4015 8481 4018 8480 4003 8454
3984 8480 4000 8496
TIME...MOT...LOC 2102Z 313DEG 10KT 4009 8487
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
chLocal storm report, Aug 7, 5:09 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
509 PM EDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HEAVY RAIN 5 NE DUBLIN 40.17N 83.07W
08/07/2021 M1.57 INCH DELAWARE OH TRAINED SPOTTER
MEASURED IN 90 MINUTES. LOW SPOTS ON LAWN FLOODED.
&&
HICKMANLocal storm report, Aug 7, 5:11 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
511 PM EDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLOOD 4 SW WESTERVILLE 40.09N 82.97W
08/07/2021 FRANKLIN OH TRAINED SPOTTER
WATER OVER ROADS INCLUDING OH-161 IN SPOTS BETWEEN NEW
ALBANY AND WORTHINGTON.
&&
HATZOSSpecial weather statement, Aug 7, 5:11 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
511 PM EDT Sat Aug 7 2021
OHZ054>056-065-072145-
Licking OH-Fairfield OH-Madison OH-Franklin OH-
511 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF FRANKLIN,
NORTHWESTERN FAIRFIELD, SOUTHWESTERN LICKING AND NORTHEASTERN MADISON
COUNTIES THROUGH 545 PM EDT...
At 510 PM EDT, a strong thunderstorm was reported over Easton, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Columbus, Dublin, Westerville, Reynoldsburg, Grove City, Upper
Arlington, Gahanna, Hilliard, Pickerington, Worthington, Bexley,
Jefferson, Pataskala, Canal Winchester, Groveport, Plain City, West
Jefferson, Minerva Park, Ohio State University and Beechwood Trails.
This includes the following Interstates...
I-70 in Ohio between mile markers 80 and 121.
I-71 in Ohio between mile markers 99 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3982 8263 3988 8337 4011 8334 4011 8317
4014 8317 4009 8262
TIME...MOT...LOC 2110Z 307DEG 12KT 4004 8295
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
chSpecial weather statement, Aug 7, 5:43 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
543 PM EDT Sat Aug 7 2021
OHZ051-053-061-062-072215-
Montgomery OH-Clark OH-Greene OH-Miami OH-
543 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN CLARK,
NORTHWESTERN GREENE, NORTHEASTERN MONTGOMERY AND SOUTHEASTERN MIAMI
COUNTIES THROUGH 615 PM EDT...
At 542 PM EDT, a strong thunderstorm was reported over Northridge,
moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Dayton, Kettering, Beavercreek, Huber Heights, Fairborn, Xenia,
Trotwood, Vandalia, Bellbrook, Oakwood, Yellow Springs,
Wright-Patterson Afb, Enon, Wilberforce, Riverside, Shiloh, Green
Meadows, Fort Mckinley, Phoneton and Hustead.
This includes the following Interstates...
I-70 in Ohio between mile markers 34 and 46.
I-75 in Ohio between mile markers 52 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3984 8383 3972 8389 3964 8406 3979 8429
3993 8413
TIME...MOT...LOC 2142Z 312DEG 10KT 3982 8415
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:51 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 39 min |
| Aug 7, 6:48 PM EDT | Areal Flood Advisory | ILN | Wayne | 3 hr |
| Aug 7, 7:14 PM EDT | Special Weather Statement | ILN | Fayette | 31 min |
| Aug 7, 7:34 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Wayne | 41 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.